Effective results for division points on curves in 𝔾 m 2
Journal de théorie des nombres de Bordeaux, Volume 27 (2015) no. 2, p. 405-437

Let A:=[z 1 ,,z r ] be a finitely generated integral domain over , let K denote its quotient field, and K * the multiplicative group of non-zero elements of K. Let Γ be a finitely generated subgroup of K * , and let Γ ¯ denote the division group of Γ. Let F(X,Y)A[X,Y] be a polynomial. In 1974 P. Liardet proved that under some natural conditions on F the equation

F(x,y)=0withx,yΓ¯

has only finitely many solutions. The proof of Liardet was ineffective. In 2009 an effective version of Liardet’s Theorem has been proved by Bérczes, Evertse, Győry and Pontreau in the case when Γ ¯. In the present paper an effective version of Liardet’s Theorem is proved in the general case.

Soient A:=[z 1 ,,z r ] un anneau de type fini sur , K son corps de fractions et K * le groupe multiplicatif des éléments non nuls de K. Soit Γ un sous-groupe de type fini de K * et soit Γ ¯ le groupe de division de Γ. Soit F(X,Y)A[X,Y] un pôlynome. En 1974, P. Liardet a prouvé que, sous certaines conditions naturelles, l’équation

F(x,y)=0avecx,yΓ¯

n’admet qu’un nombre fini de solutions. La démonstration de Liardet est ineffective. En 2009, une variante effective du théorème de Liardet a été démontrée par Bérczes, Evertse, Győry and Pontreau dans le cas Γ ¯. Dans cet article une variante effective du théorème de Liardet est prouvée en toute generalité.

DOI : https://doi.org/10.5802/jtnb.908
Classification:  11G35,  11G50,  11D99,  14G25
Keywords: effective results, Diophantine equations, curves, division group of finitely generated groups
@article{JTNB_2015__27_2_405_0,
     author = {B\'erczes, Attila},
     title = {Effective results for division points  on curves in $\mathbb{G}\_m^2$},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {27},
     number = {2},
     year = {2015},
     pages = {405-437},
     doi = {10.5802/jtnb.908},
     mrnumber = {3393161},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_2015__27_2_405_0}
}
Bérczes, Attila. Effective results for division points  on curves in $\mathbb{G}_m^2$. Journal de théorie des nombres de Bordeaux, Volume 27 (2015) no. 2, pp. 405-437. doi : 10.5802/jtnb.908. http://www.numdam.org/item/JTNB_2015__27_2_405_0/

[1] M. Aschenbrenner, Ideal membership in polynomial rings over the integers, J. Amer. Math. Soc., 17 (2004), 407–442. | MR 2051617 | Zbl 1099.13045

[2] A. Bérczes, Effective results for unit points on curves over finitely generated domains, Math. Proc. Cambridge Phil. Soc., 158 (2015), 331–353. | MR 3310249

[3] A. Bérczes, J.-H. Evertse and K. Győry, Effective results for linear equations in two unknowns from a multiplicative division group, Acta Arith., 136 (2009), 331–349. | MR 2476601 | Zbl 1234.11034

[4] A. Bérczes, J.-H. Evertse and K. Győry, Effective results for Diophantine equations over finitely generated domains, Acta Arith., 163 (2014), 71–100. | MR 3194058

[5] A. Bérczes, J.-H. Evertse, K. Győry and C. Pontreau, Effective results for points on certain subvarieties of tori, Math. Proc. Cambridge Phil. Soc., 147 (2009), 69–94. | MR 2507310 | Zbl 1177.11054

[6] F. Beukers and C. J. Smyth, Cyclotomic points on curves, in Number theory for the millennium, I (Urbana, IL, 2000, A K Peters, Natick, MA, (2002), 67–85. | MR 1956219 | Zbl 1029.11009

[7] E. Bombieri and W. Gubler, Heights in Diophantine geometry, Cambridge University Press, Cambridge, (2006). | MR 2216774 | Zbl 1130.11034

[8] B. Brindza, On the equation f(x)=y m over finitely generated domains, Acta Math. Hungar., 53 (1989), 377–383. | MR 1014920 | Zbl 0691.10006

[9] B. Brindza, The Catalan equation over finitely generated integral domains, Publ. Math. Debrecen, 42 (1993), 193–198. | MR 1229667 | Zbl 0807.11020

[10] B. Brindza and Á. Pintér, On equal values of binary forms over finitely generated fields, Publ. Math. Debrecen, 46 (1995), 339–347. | MR 1336374 | Zbl 0867.11014

[11] B. Brindza, A. Pintér and J. Végső, The Schinzel-Tijdeman equation over function fields, C.R. Math. Rep. Acad. Sci. Canada, 16 (1994), 53–57. | MR 1288424 | Zbl 0815.11017

[12] J.-H. Evertse and K. Győry, Effective results for unit equations over finitely generated integral domains, Math. Proc. Camb. Phil. Soc., 154 (2013), 351–380. | MR 3021818

[13] K. Győry, Bounds for the solutions of norm form, discriminant form and index form equations in finitely generated integral domains, Acta Math. Hungar., 42 (1983), 45–80. | MR 716553 | Zbl 0528.10014

[14] K. Győry, Effective finiteness theorems for polynomials with given discriminant and integral elements with given discriminant over finitely generated domains, J. Reine Angew. Math., 346 (1984), 54–100. | MR 727397 | Zbl 0519.13008

[15] S. Lang, Integral points on curves, Inst. Hautes Études Sci. Publ. Math., (1960), 27–43. | Numdam | MR 130219

[16] S. Lang, Diophantine geometry, Interscience Tracts in Pure and Applied Mathematics, 11, Interscience Publishers (a division of John Wiley & Sons), New York-London, (1962). | MR 142550 | Zbl 0115.38701

[17] S. Lang, Division points on curves, Ann. Mat. Pura Appl. (4), 70 (1965), 229–234. | MR 190146 | Zbl 0151.27401

[18] S. Lang, Report on diophantine approximations, Bull. Soc. Math. France, 93 (1965), 177–192. | Numdam | MR 193064 | Zbl 0135.10802

[19] S. Lang, Fundamentals of Diophantine geometry, Springer-Verlag, New York, (1983). | MR 715605 | Zbl 0528.14013

[20] P. Liardet, Sur une conjecture de Serge Lang, C. R. Acad. Sci. Paris Sér. A, 279 (1974), 435–437. | MR 364260 | Zbl 0315.14006

[21] P. Liardet, Sur une conjecture de Serge Lang, in Journées Arithmétiques de Bordeaux (Conf., Univ. Bordeaux, Bordeaux, 1974), Soc. Math. France, Paris, (1975), 187–210. Astérisque, Nos. 24–25. | MR 376688 | Zbl 0315.14005

[22] J. B. Rosser and L. Schoenfeld, Approximate formulas for some functions of prime numbers, Illinois J. Math., 6 (1962), 64–94. | MR 137689 | Zbl 0122.05001